MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE SILICONE DRILL DRIVER; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. FLEXIBLE SILICONE DRILL DRIVER; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the rubber is coming off the flexible silicone drill driver.There was no patient involvement reported.Attempts to obtain additional information have been made, however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).31-323220 3.2mmx20mm rnglc+ acet drl bit 66040925; 010000660 g7 pps ltd acet shell 46b 7152794; 00-6250-065-25 bone screw 6.5x25 selftap 65885364; 30103202 g7 vit e neutral lnr 32mm b 65574688; 51-103100 tprlc 133 t1 pps so 10x140mm 7121925; 650-1056 cer bioloxd option hd 32mm 3133103; 650-1064 cer option type 1 tpr sleve -6 3130571.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.A flexible silicone drill driver, part # 110010733 from lot 196352, was returned and evaluated against the complaint.The lot on the driver matches the complaint.Visual inspection observed that the silicone sleeve has pulled away from the head of the driver exposing the wire shaft.One of the internal wires is deformed and ununiform.Scuffing is present on the connector.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.Event confirmed via returned product.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FLEXIBLE SILICONE DRILL DRIVER
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17271328
Report Number0001825034-2023-01521
Device Sequence Number3567344
Product Code HTW
UDI-Device Identifier00887868466014
UDI-Public(01)00887868466014(11)210426(10)196352
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110010733
Device Lot Number196352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown